Alert archive / Indiana / Flash Flood Warnings in 2011
Flash Flood Warning 82, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 12, 2011, 5:29 PM CDT for 4 counties in Indiana. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2011, 5:29 PM CDT (22:29 UTC)
- Expired
- Jul 12, 2011, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gibson County, IN, Pike County, IN, Spencer County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 48 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 5:56 PM CDT | FLASH FLOOD | 2 S Oakland City, IN | HIGHWAY 57 UNDER WATER SOUTH OF OAKLAND CITY |
| Jul 12, 5:56 PM CDT | FLASH FLOOD | Lynnville, IN | STATE ROUTE 61 UNDER SEVERAL INCHES OF WATER AT INTERSTATE 64 |
| Jul 12, 6:20 PM CDT | FLOOD | Petersburg, IN | SEVERAL ROADS FLOODING IN PETERSBURG ANS OTWELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1615 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
449
WGUS53 KPAH 122229
FFWPAH
INC051-125-147-173-130030-
/O.NEW.KPAH.FF.W.0082.110712T2229Z-110713T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
529 PM CDT TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN GIBSON COUNTY IN SOUTHWEST INDIANA...
PIKE COUNTY IN SOUTHWEST INDIANA...
NORTHEASTERN SPENCER COUNTY IN SOUTHWEST INDIANA...
NORTHERN WARRICK COUNTY IN SOUTHWEST INDIANA...
* UNTIL 730 PM CDT.
* AT 526 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
IN FRANCISCO IN GIBSON COUNTY. A LARGE AREA OF THUNDERSTORMS WITH
TORRENTIAL RAIN WAS MOVING SLOWLY ACROSS THE WARNED AREA. RADAR
ESTIMATED TWO TO THREE INCHES OF RAIN IN THE PAST HOUR NEAR
FRANCISCO.
THE STORMS WILL CONTINUE TO DEVELOP AND MOVE SLOWLY ACROSS THE SAME
AREAS...RESULTING IN STORM TOTALS UP TO FOUR INCHES.
* LOCATIONS IN THE WARNING INCLUDE...
LYNNVILLE...
OAKLAND CITY...
WINSLOW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3804 8677 3819 8754 3852 8756 3851 8750
3854 8746 3855 8740 3855 8735 3852 8729
3855 8724 3856 8718 3853 8715 3854 8711
3851 8706 3821 8707 3821 8680
$$1 follow-up statement
285
WGUS73 KPAH 122316
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
616 PM CDT TUE JUL 12 2011
INC051-125-147-173-130030-
/O.CON.KPAH.FF.W.0082.000000T0000Z-110713T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SPENCER IN-PIKE IN-GIBSON IN-WARRICK IN-
616 PM CDT TUE JUL 12 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHERN WARRICK...EASTERN GIBSON...PIKE AND NORTHEASTERN SPENCER
COUNTIES IN SOUTHWEST INDIANA...
AT 612 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER STATE
HIGHWAYS IN THE WARNED AREA. SEVERAL INCHES OF WATER COVERED INDIANA
HIGHWAY 61 AT INTERSTATE 64 IN WARRICK COUNTY. HIGHWAY 57 WAS
FLOODED SOUTH OF OAKLAND CITY IN GIBSON COUNTY.
THUNDERSTORMS WILL GRADUALLY DIMINISH OVER THE WARNED AREA THROUGH 7
PM. FLOODWATERS WILL TAKE TIME TO RECEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3804 8677 3819 8754 3852 8756 3851 8750
3854 8746 3855 8740 3855 8735 3852 8729
3855 8724 3856 8718 3853 8715 3854 8711
3851 8706 3821 8707 3821 8680
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:33 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 12, 3:33 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
333 PM CDT TUE JUL 12 2011
.UPDATE...
&&
.DISCUSSION...
DISCUSSION...
BIGGEST CHALLENGES WITH THIS PACKAGE DURING THE FIRST PERIOD WITH
HEAT AND SVR TSTM WATCH.
THE NORTHERN FRINGES OF AN UPPER LEVEL RIDGE OVER THE AREA
COMBINED WITH TRAPPED LOW LEVEL MOISTURE HAS ONCE AGAIN PRODUCED
HEAT INDICES AT OR ABOVE 110 DEGREES AT VIRTUALLY ALL LOCATIONS
WITHIN OUR CWA THIS AFTERNOON.
SYNOPTICALLY THE CENTER OF THE UPPER RIDGE HAS SLID SOUTH OF OUR
AREA. THIS HAS ALLOWED A MINIMAL AMOUNT OF COOLING IN THE MID
LEVELS OF THE ATMOSPHERE THUS WEAKENING THE CAP. IT HAS ALSO ALLOWED
A SFC BOUNDARY THAT WAS NORTH OF OUR CWA TO BEGIN TO MOVE TOWARD
OUR NORTHERN BORDERS. THIS COMBINED WITH WEAK UPPER LEVEL RIPPLES
OF ENERGY RIDING ALONG THE NORTHERN FRINGES OF THE UPPER LEVEL
RIDGE HAS CAUSED CONVECTION TO BREAK OUT ACROSS THE NORTHERN AND
NORTHEASTERN SECTIONS OF THE CWA AT THE TIME OF THIS WRITING.
AS THE UPPER RIDGE CONTINUES TO GET SUPPRESSED FARTHER TO THE
SOUTH AND WEST...HIGH PRESSURE OVER THE GREAT LAKES WILL SLOWLY PUSH
A BACK DOOR COLD FRONT ACROSS OUR REGION THROUGH THURSDAY. AS THE
FRONTAL BOUNDARY MOVES TO THE SOUTH AND WEST...PRECIP CHANCES WILL
DECREASE FROM NORTHEAST TO SOUTHWEST.
AFTER A BRIEF RESPITE THURSDAY NIGHT...AN UPPER RIDGE BEGINS TO
PUSH EASTWARD OUT OF THE CENTRAL PLAINS INTO THE NORTHWEST HALF OF
OUR CWA. AT THE SAME TIME THERE WILL BE PLENTY OF LOW LEVEL MOISTURE
OVER THE SOUTHEAST SECTIONS...AND A SURFACE BOUNDARY STALLED OUT
JUST SOUTH AND WEST OF OUR CWA. AS A RESULT...THERE IS A SMALL
CHANCE OF PRECIP OVER THE SOUTHEAST SECTIONS BOTH FRIDAY AND SATURDAY.
THROUGH THE REST OF THE FORECAST PERIOD...ALTHOUGH MODELS STILL
NOT IN THE BEST AGREEMENT...THE UPPER RIDGE IS FORECAST TO BUILD
BACK ACROSS THE ENTIRE CWA...SO PRECIP CHANCES ARE SLIM TO NONE.
HOWEVER...AS A RESULT WE WILL SEE AN INCREASE IN BOTH TEMPERATURES
AND DEWPOINTS BY THE END OF THE WEEKEND INTO THE EARLY PART OF
NEXT WEEK.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED DURING THE DAYTIME HOURS ACROSS THE
REGION...OUTSIDE OF SHWRS AND TSTMS...BUT COULD SEE MVFR FOG
OVERNIGHT. THE ACTIVITY IS MOST LIKELY TO DEVELOP IN NRN
SECTIONS...PRIMARILY ALONG THE INTERSTATE 64 CORRIDOR. SOME STORMS
MAY BE STRONG TO SEVERE. A FRONTAL BOUNDARY IS EXPECTED TO SINK
SWD INTO THIS AREA AND SUSTAIN TSTM DEVELOPMENT INTO THE EVE.
OUTSIDE OF CONVECTIVE ACTIVITY...SFC WINDS SHOULD REMAIN GENERALLY
BELOW 10 KTS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR BALLARD-
CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
WEBSTER.
MO...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR BOLLINGER-
BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR GIBSON-
PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
DB/JAPHazardous weather outlook, Jul 12, 4:34 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 434 PM CDT TUE JUL 12 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-132145- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 434 PM CDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 9 PM FOR THAT PART OF THE QUAD STATE GENERALLY NORTH OF A LINE FROM CARBONDALE ILLINOIS TO ROCKPORT INDIANA. THE STORM PREDICTION CENTER HAS PLACED ALL OF THE QUAD STATE REGION...EXCEPT FOR LOCATIONS SOUTH AND WEST OF A LINE FROM GREENVILLE MISSOURI TO FULTON KENTUCKY...IN A SLIGHT RISK FOR SEVERE STORMS THIS AFTERNOON. A FEW STORMS IN THE RISK AREA MAY PULSE UP TO SEVERE LIMITS...PRODUCING DAMAGING HAIL AND WINDS. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR AREAS OF THE QUAD STATE REGION GENERALLY SOUTH OF A LINE FROM PINCKNEYVILLE ILLINOIS TO ROCKPORT INDIANA THROUGH 9 PM CDT. PLEASE REFER TO THE LATEST EXCESSIVE HEAT WARNING ISSUED BY THE NATIONAL WEATHER SERVICE IN PADUCAH FOR DETAILS AND PRECAUTIONS. GIVEN THE HIGH WATER CONTENT IN THE ATMOSPHERE...TORRENTIAL RAINFALL...CAPABLE OF PRODUCING ISOLATED FLASH FLOODING...WILL BE A CONCERN...ALONG WITH FREQUENT AND DANGEROUS LIGHTNING. MINOR RIVER FLOODING WILL CONTINUE FOR THE LITTLE WABASH RIVER AT CARMI...THE BIG MUDDY RIVER IN SOUTHWEST ILLINOIS AND SEVERAL POINTS ALONG THE MISSISSIPPI RIVER...NORTH OF THE CONFLUENCE WITH THE OHIO RIVER. PLEASE REFER TO THE LATEST FLOOD STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN PADUCAH FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE FORECAST FOR ALL OR PART OF THE OUTLOOK THROUGH THURSDAY...BECOMING MORE ISOLATED DURING THE DAYTIME HOURS FRIDAY AND SATURDAY. AT THIS TIME...MOST OF THUNDERSTORM ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS. MINOR RIVER FLOODING WILL CONTINUE INTO THE WEEKEND FOR THE LITTLE WABASH RIVER AT CARMI...THE BIG MUDDY RIVER IN SOUTHWEST ILLINOIS AND SEVERAL POINTS ALONG THE MISSISSIPPI RIVER...NORTH OF THE CONFLUENCE WITH THE OHIO RIVER. PLEASE REFER TO THE LATEST FLOOD STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN PADUCAH FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...ESPECIALLY OVER THE NORTHEAST HALF OF THE QUAD STATE REGION.
In the hours before
Local storm report, Jul 12, 3:05 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
305 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG WHITESVILLE 37.68N 86.87W
07/12/2011 DAVIESS KY BROADCAST MEDIA
POWER LINES DOWN AND A ROOF OFF OF A BARN. LIGHTNING
STRIKES HOUSE AS WELL. REPORTED BY A WEHT VIEWER. TIME
APPROXIMATED FROM RADAR.
&&
CWSpecial weather statement, Jul 12, 3:51 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 351 PM CDT TUE JUL 12 2011 ILZ076-122115- WAYNE IL- 351 PM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS UNTIL 415 PM CDT... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH DIME SIZE HAIL NEAR FAIRFIELD...AND STRONG WINDS AROUND 40 MPH. THIS STORM WAS LOCATED 3 MILES EAST OF FAIRFIELD...MOVING EAST AT 10 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE GOLDEN GATE. IN ADDITION TO STRONG WINDS...THIS STORM IS PRODUCING FREQUENT DANGEROUS LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jul 12, 4:43 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 443 PM CDT TUE JUL 12 2011 ILZ077-078-083-INZ081-082-085-087-088-122230- WABASH IL-WHITE IL-EDWARDS IL-SPENCER IN-POSEY IN-PIKE IN-GIBSON IN- WARRICK IN- 443 PM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS...NORTHEASTERN WHITE AND WABASH COUNTIES IN SOUTHEAST ILLINOIS...AND NORTHERN WARRICK... GIBSON...SOUTHERN PIKE...NORTHEASTERN POSEY AND NORTHERN SPENCER COUNTIES IN SOUTHWEST INDIANA UNTIL 530 PM CDT... AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH WINDS AROUND 40 MPH POSSIBLE. LOCATIONS THAT MAY BE IMPACTED INCLUDE SPURGEON...PRINCETON...MOUNT CARMEL...OAKLAND CITY...WINSLOW...AND DALE. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS AS WELL. THESE STORMS WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:36 PM CDT | Areal Flood Advisory | PAH | Pike, Spencer, Warrick | 114 min |
| Jul 12, 4:41 PM CDT | Areal Flood Advisory | PAH | Gibson, Pike, Warrick | 2 hr |
| Jul 12, 5:52 PM CDT | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh | 23 min |
| Jul 12, 6:01 PM CDT | Areal Flood Advisory | PAH | Gibson, Posey, Spencer, Vanderburgh, Warrick | 119 min |
Nearby
Flash Flood Warnings in Indiana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.